MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Skin Inflammation/ Irritation (4545)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a breast procedure on (b)(6) 2025 and topical skin adhesive was used.Patient had a reaction to adhesive, used in breast case.Reaction occurred immediately on application of the glue to the mesh, reaction, red skin and hives.Dressing applied and then glue.Almost immediately noticed an erythematous reaction to the skin around the dressing.I watched the erythema convalesce and extend for around one minute.I then made the decision to remove the dressing.Adhesive was removed in theatre and skin washed with saline however inevitably the glue will have remained on the skin.Usual alternative dressings applied (mepilex border).Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: i think it is more likely to be a wound infection rather than dressing reaction as she had the preneo on both sides but only had the reaction on one side.Awaiting further information from surgeon regarding dates for each event.Patient today had no known previous allergies.Was surgery delayed due to the reported event? unknown.Was procedure successfully completed? unknown.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences: yes.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? reaction, red skin and hives.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.If yes, describe: reaction to product.Is the patient part of a clinical study: unknown.Additional information has been requested and received.Date of the event: 3.7.25 hospital name: (b)(6).Product name: dermabond prineo.Product code: clr602.Lot/batch/exp: lot-102zqg (3rd july).Event outcome/how was it managed?: the prineo tape was removed in theatre and skin washed with saline however inevitably the glue will have remained on the skin.Usual alternative dressings applied (mepilex border).Was there any consequence to the patient due to the event?: too early to say but no immediate anaphylaxis.Was the surgery prolonged due to the event? if yes, confirm: how many minutes delay: - approx 10 minutes for observation and subsequent dressing change.Is the product available for return?: no, it was discarded.Please give a detailed explanation of the event: dressing applied and then glue.Almost immediated i noticed an erythematous reaction to the skin around the dressing.I watched the erythema convalesce and extend for around one minute.I then made the decision to remove the dressing.When did the reaction present (how long after surgery?): immediately.What were the characteristics of the reaction?: redness to the skin around the dressing is product available to return for analysis.The products are not available for return unfortunately.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Which layer of tissue was infected? is photo available of patient infection? description of event, symptoms, manifestation of infection.Name of breast surgery? was any prescription strength medication prescribed to treat? please specify? were any cultures taken? results? please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi.Patient pre-existing medical conditions (ie.Allergies, history of reactions).Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? a manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22804796
Report Number2210968-2025-09338
Device Sequence Number7657074
Product Code OMD
UDI-Device Identifier10705031024168
UDI-Public(01)10705031024168(17)260731(10)102ZQG
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberCLR602
Device Lot Number102ZQG
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown